Texas, 2011

Wildfire in Texas, September 13 to 18, 2011

September 13 to 18, 2011 · NWS SHV · 1 event in 1 county or zone

Strong winds, low humidity and drought conditions across Northeast Texas were all the ingredients needed for a critical wildfire threat across the region. A wildfire began on September 13th in Marion County near County Road 3503 and moved east near Monterey Lake down Gethsemane Road 3503.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$200,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

Strong winds, low humidity and drought conditions across Northeast Texas were all the ingredients needed for a critical wildfire threat across the region. A wildfire began on September 13th in Marion County near County Road 3503 and moved east near Monterey Lake down Gethsemane Road 3503. The fire consumed 2695 acres of timberland and grassland with at least 2 homes consumed before the fire was contained on September 18th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Sep 13, 10:10 AM CST, 1 hour 50 minutes earlier.

Area forecast discussion, Sep 13, 10:10 AM CST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1110 AM CDT TUE SEP 13 2011

.DISCUSSION...
TEMPERATURES CLIMBING QUICKLY THIS MORNING...ALREADY IN THE 90S IN
PARTS OF EAST TEXAS. WINDS ALSO KINKING UP WITH WHEN TEMPS GET
ABOVE THE MIDS 80S. CURRENT FORECAST ON TRACK WITH THE TIMING...
SO NO UPDATE NEEDED. FORECAST HIGHS ARE RECORDS IN SEVERAL
LOCATIONS.

&&

.AVIATION...
DEEPENING SURFACE LOW OVER CENTRAL OKLAHOMA WILL PRODUCE ENHANCED
SOUTHWEST WINDS UP TO 15 KNOTS AND GUSTY THROUGH 14/00Z. WINDS
FORECAST TO DIMINISH AND BECOME SOUTH TO SOUTHEAST AFTER 14/00Z AND
AGAIN INCREASE TO 10 KNOTS ON WEDNESDAY. OTHERWISE...VFR CONDITIONS
TO PREVAIL THROUGH THE REMAINDER OF THE TERMINAL FORECAST PERIOD.
/05/

.FIRE WEATHER...
EXTREMELY DRY CONDITIONS TO CONTINUE ACROSS MUCH OF EAST
TEXAS...SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA...EXTREME NORTHWEST
LOUISIANA THIS AFTERNOON. SURFACE LOW ACROSS CENTRAL OKLAHOMA
FORECAST TO PRODUCE SUSTAINED SPEEDS BETWEEN 15 AND 20 MPH...WITH
LOCALLY HIGHER AMOUNTS UP TO 25 MPH AND GUSTY ACROSS EAST TEXAS. THE
DRY SOUTHWEST WINDS AND AFTERNOON TEMPERATURES BETWEEN 100 AND 105
DEGREES WILL LIKELY RESULT IN RELATIVE HUMIDITY VALUES FALLING BELOW
20 PERCENT. DUE TO THE COMBINATION OF ENHANCED FIRE DANGER AND THE
EXTREMELY DRY ATMOSPHERE...THE FIRE WEATHER WATCH HAS BEEN UPGRADED
TO A RED FLAG WARNING THRU TUESDAY EVENING.
/05/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV 103  74  97  70  85 /   0   0  20  20  20
MLU  98  73  94  69  84 /   0   0  20  30  30
DEQ 100  69  91  64  75 /  10  20  20  30  30
TXK 101  72  94  66  80 /  10  20  20  30  30
ELD  98  69  93  65  80 /  10  20  20  30  30
TYR 105  74  98  71  86 /   0   0  10  10  20
GGG 105  75  98  70  86 /   0   0  10  10  20
LFK 104  74  99  71  94 /   0   0  10  10  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...RED FLAG WARNING UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: ARZ059-070-071.

LA...RED FLAG WARNING UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: LAZ001-002.

OK...RED FLAG WARNING UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: OKZ077.

TX...RED FLAG WARNING UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: TXZ096-097-108>112-124>126-136>138-149>153.

&&

14/05
Hazardous weather outlook, Sep 13, 11:00 AM CST, 1 hour before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT TUE SEP 13 2011

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-141100-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1200 PM CDT TUE SEP 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
WEDNESDAY THROUGH FRIDAY. HOWEVER...WIDESPREAD HAZARDOUS WEATHER
IS NOT ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Marion

When
September 13, 12:00 PM CST to September 18, 11:00 PM CST
Where
Marion forecast zone
Property damage
$200,000
Reported by
Emergency Manager
Coordinates
32.798, -94.357 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, September 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 338982.